Flood, Crawford
- When
- January 6, 5:00 AM CST to 8:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.383, -93.183
The Arkansas River near Van Buren rose above its flood stage of 22 feet at 5 am cst on January 6th. The river crested at noon that same day before falling below its flood stage at 8 pm cst that evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Arkansas River near Van Buren rose above its flood stage of 22 feet at 5 am cst on January 6th. The river crested at noon that same day before falling below its flood stage at 8 pm cst that evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 6, 3:15 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 AM CST THU JAN 6 2005 LOW CLOUDS HAVE BEEN SLOW TO CLEAR...AND STILL HAVE SEVERAL REPORTS OF (MOSTLY LAKE ENHANCED) FLURRIES. POINT SOUNDINGS ACROSS FAR ERN OK/NW AR SUGGEST FLURRIES/POSSIBLY -FZDZ EARLY THIS MORNING. WILL INCLUDE THIS IN THE FORECAST...BUT DONT PLAN ON AN ADVISORY AT THIS TIME. EXPECT CLOUDS TO GRADUALLY CLEAR THIS MORNING...WITH SOME SUNSHINE FOR THE AFTERNOON. TEMPS WILL STRUGGLE TO REACH THE 25-30 DEGREE RANGE IN ALL BUT SE OK THOUGH...AS COLD SFC HIGH SLOWLY SLIDES ACROSS THE FORECAST AREA. SFC RIDGE SLIDES E TONIGHT...WITH WAA/ISENTROPIC LIFT KICKING IN OVER NRN TX IN ITS WAKE. SHOULD SEE BULK OF PRECIPITATION DEVELOP TO THE SE OF OUR FORECAST AREA...BUT ITS CLOSE ENOUGH TO WARRANT LOW POPS OVER FAR SE OK LATE TONIGHT/EARLY FRIDAY. SFC TEMPS LOOK JUST COLD ENOUGH FOR LIGHT FREEZING RAIN. DAY SHIFT WILL NEED TO TAKE ANOTHER CLOSE LOOK AT THIS. GFS APPEARS TO SHIFT SFC RIDGE TOO QUICKLY E BY FRIDAY NIGHT...WITH ETA/GEM/ECMWF AND UKMET ALL KEEPING RIDGE OVER THE FORECAST AREA. DID NOTE THAT 06Z MESOETA IS A BIT FASTER WITH THE RETURN FLOW...BUT PLAN ON LEANING TOWARD THE COOLER 00Z MET NUMBERS FOR NOW. NOT MANY CHANGES MADE TO THE EXTENDED. GOOD WARMING TREND IS IN STORE...AS DEEP SLY/SWLY FLOW IS ESTABLISHED OVER THE SRN PLAINS. PRELIM NUMBERS: TUL 27 24 45 27 / 5 5 10 10 FSM 31 24 46 30 / 5 10 20 10 MLC 31 25 47 30 / 5 10 10 10 BVO 25 19 43 19 / 0 5 5 10 FYV 28 22 44 27 / 5 10 20 10 BYV 28 22 44 29 / 5 10 20 10 MKO 28 23 45 27 / 5 10 10 10 MIO 26 20 42 24 / 5 5 10 10 F10 29 24 45 28 / 0 10 10 10 HHW 35 30 48 34 / 5 20 20 10 FORECAST ID = 18 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST THU JAN 6 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST THU JAN 6 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. WIND CHILL. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... COLD AIR HAS SURGED INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS HIGH PRESSURE BUILDS INTO THE PLAINS FROM CANADA. TEMPERATURES THIS MORNING WILL RANGE FROM THE SINGLE DIGITS ACROSS EXTREME NORTHEAST OKLAHOMA TO THE LOWER 20S ACROSS WEST-CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. WITH NORTHWEST WINDS OF 5 TO 15 MPH...WIND CHILL VALUES WILL RANGE FROM -5 TO 10 ABOVE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 25 TO 35. THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN ACROSS EXTREME SOUTHEAST OKLAHOMA LATE TONIGHT AS WARM AIR ALOFT OVERRUNS THE COLD AIR AT THE SURFACE AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. NO SIGNIFICANT ICING IS EXPECTED AT THIS TIME. HOWEVER...THIS SITUATION WILL CONTINUE TO BE MONITORED CLOSELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS EXTENDED DISCUSSION... A WARMING TREND WILL BEGIN ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY AS THE AREA OF HIGH PRESSURE THAT IS BRINGING THE COLD WEATHER TO THE REGION TODAY SHIFTS TO THE EAST AND THE WINDS BECOME MORE SOUTHERLY ACROSS THE AREA. UNSEASONABLY WARM TEMPERATURES CAN BE EXPECTED FROM SATURDAY RIGHT INTO THE MIDDLE OF NEXT WEEK. THE CHANCES OF RAIN WILL PICK UP ON TUESDAY AND INTO WEDNESDAY AS A FRONTAL BOUNDARY APPROACHES THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438500, 5438501.